Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Over weight. Noticed twitching in legs and foot. What can be done?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5290 Questions
A little over a week ago I noticed some twitching in my left foot which was invisible. I am not a very active person but for the past 4 days I went on a trip where I walked around antique shops for about 6 hours per day with rest periods -more than I usually exercise since I have a desk job. I noticed that now I have started to have more twitches in my legs and feet which now are frequent. I have the invisible twitches and occasionally a visible twitch in my feet and legs. The twitches are in both legs and feet but vary from place to place. I don't notice them when I am on my feet walking -only when I sit down but since they are XXXXXXX primarily they could be present and I just don't know it.
I am of course concerned that this is the start of ALS-what do you think
Posted Sun, 14 Jul 2013 in Brain and Spine
Answered by Dr. Sudhir Kumar 28 minutes later

Thank you for posting your query.

First of all, I would like to reassure you that your symptoms are not suggestive of muscle twitchings (fasciculations) are a feature of ALS, however, most often, these are benign fasciculations, and not due to ALS. Benign fasciculations, as in your case, are more common after strenuous physical activity or exercises, etc. These would subside on its own in a few days with rest.

In ALS, in addition to muscle twitchings, there would be wasting (thinning of muscles) and weakness.

If in doubt, an EMG study would help in excluding the diagnosis of ALS 100%.

I hope it helps. Please get back if you have any more queries.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor